Will Triumeq Cost Me as Much Sleep as Atripla? (Editor's Pick)

Question

I have been on Atripla for for 7 years, and it has worked well in the sense that i have been undetectable etc. But during that time i developed extreme sleep disorder (constant sleep walking, sleep eating, never sleeping for an entire night, insomnia, and other bizarre behaviors). i have just switched to Triumeq to relieve these symptoms. Questions:

  1. The Triumeq info says a common side effect is insomnia. Do some people not get insomnia at all? the whole reason i switched was to help my sleeping.
  2. another side effect i have been reading about is weight gain (in one person's account "extreme weight gain") this is also concerning.

so basically, is it common to have ZERO side effects with this pill?

Answer

Hello and thanks for posting.

The vast majority of people taking dolutegravir (Tivicay, part of Triumeq) do not experience insomnia. At worst, in one study, it was 3%. In two other large clinical studies, the reported frequency was 1% or less.

I'm not sure what source you're referring to about weight gain. Weight gain is not a side effect reported in the clinical trials.

Indeed, for most people taking modern regimens like Triumeq (and other currently recommended regimens), side effects are very uncommon (ie., zero).

Hope that helps, BY